lynette09 23/01/18
Last reply 5 months ago
Stabbing pains in head

Hi Everyone

Diagnosed last April and had 1st round of Lemtrada in October. Still quite new to certain sensations/patterns of this and learning every day.

I am getting over a chest infection and flu, however the last few days I have had constant stabbing pains at side and back of head. I had had this on and off over the years but never lasting longer than a few hours.

I know this will be due to cns being under pressure but at my wits end already as it’s excruciating when they strike. I may get 5 minutes or if I’m lucky an hour between them.

Anyway, yesterday my doctor prescribed me Gabapentin which was 300mg split yesterday, 600mg split between 2 doses today then up to 900mg split between 3 tomorrow and carry on at that. The reason for going on this as the anti depressant ones can cause fatigue and that worried me as I work full time (signed off at moment). My problem is I’m tired when I take these and not even at full dose yet : /

Can I ask of others experiences of this medication and how long until the pain will lessen? Does anyone have any tips on dealing with the stabbing pain?

Thank you in advance for taking the time to read this.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
5 months ago

@lynette09 , has anyone explained that this pain is? Whilst I am not a Doctor, or even medical, I am wondering whether the pain is Trigeminal Neuralgia (TN) :-

https://www.mstrust.org.uk/a-z/trigeminal-neuralgia

Gabapentin is one of the medications that get prescribed for this. It can be taken at extraordinarily high doses, if necessary to control pain. But, it is a case of trial-and-error in finding the dose that is right for you.

Drowsiness is a side-effect of Gabapentin, but this should resolve fairly quickly if you persevere with the drug.

Hope this helps.


lynette09
5 months ago

@stumbler, thank you for your response. It was quite a young doctor I had but I had spoken to my ms nurse first who suggested different tablets I could try. Amitripyline, notriptilyne or Gabapentin.

She suspects that my ms symptoms have increased due to this infection I have had and that it should hopefully die down as my immune system gets back on an even keel.

I have read about TN when I was trying to research my symptoms and it has been mentioned to me. Doctor did say the medication can be increased if needed and to see him next week but hoping this goes back down as it’s ruling me at the moment and very sore when it hits : /


stumbler
5 months ago

@lynette09 , let’s hope that the underlying infection disappears quickly for you.

Yes, the Gabapentin can be increased, gradually. And, it also needs to be reduced gradually. I’m aware of someone, who had excruciating TN. She had her dosage increased to 2,700mg!

But, TN is regarded as one of the worst forms of pain, so do whatever is necessary to gain some relief from it. It will hopefully be short-lived for you.


chezy17
5 months ago

Hey Lynette,

I’m pretty much getting over the flu now and it’s caused me to have a small relapse. Numbness and stuff but I do think it’s from having a sinus infection, I think once we get over that, it will all subside 😊!

Take care 😊


lynette09
5 months ago

@stunbler, thank you. Honestly at my wits end with this and know the worst thing I can do is get myself upset and stressed with it but I’m struggling. Hoping the meds kick in very very soon.

@chezy17, so sorry to hear you had a small relapse and hope the effects go soon for you too ☺️ It’s bad enough dealing with infections but when ms side of things decide to jump on the band wagon it’s frustrating 🙄


chezy17
5 months ago

Chick I think once we get rid of the bugs it will be business as usual, it was abit crap as I’ve felt great for the last couple of years but lack of sleep and it caught me lol!

Hope you start to feel better soon too 😊!


stumbler
5 months ago

@lynette09 , keep in regular contact with your Doctor regarding the dosage. Call them up daily until your on a dose that works for you.

Also agree a tapering reduction, so that you can start reducing as soon as your infections are gone.

Post Comment

You must be logged in to reply to this topic.